MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45208
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510(k): k171513.Investigation is still in progress.
 
Event or Problem Description
According to initial reporter: when advancing lunderquist(r) extra-stiff wire guide, the cardiac/peripheral vascular guidewire curled and perforated the iliac artery of the patient.A balloon was inserted to tamponade the bleeding.Vascular surgery was called in for repair of the iliac artery.Device malfunction - that is, the device did not do what it was supposed to do.Patient outcome: the patient did require additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the wire guide curled and perforated the iliac artery.A balloon was inserted to tamponade the bleeding and the artery was repaired by surgery.No product was returned and without the actual complaint device it would be inappropriate to speculate at what may or may not have caused the wire guide to curl and perforate the vessel.According to the instructions for use the wire guide is used both to assist in anatomical access for other devices and to support the delivery of medical devices and it must be carefully inserted in the peripheral vascular access catheter and advanced to the targeted site, but in the limited information provided there is no description of advancement through a catheter nor of the anatomy and consequently the tip of the wire guide may have damaged the vessel during advancement through a tortuous anatomy.There are adequate controls in place to ensure that the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided by customer on (b)(6) 2021: according to the medical record, this was an 85 year old, male, patient, 49.1 kg.There is nothing in the medical record to suggest a retained body following vascular surgery.According to the medical record, the patient was admitted for 7 days.No photos or video can be provided according to the medical record, access was achieved via the right common femoral artery.According to the medical record, the patient had hypertension, hypercholesterolemia, coronary artery disease, chronic kidney disease, symptomatic aortic valvular stenosis, myasthenia gravis, and bradycardia.What other medical devices were utilized in this case? the patient underwent a transaortic valve replacement.There were numerous medical devices use in this case.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key12323509
Report Number3002808486-2021-01706
Device Sequence Number11451516
Product Code DQX
UDI-Device Identifier00827002452084
UDI-Public(01)00827002452084(17)260610(10)E4120456
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2026
Device Model NumberG45208
Device Catalogue NumberTSCMG-35-260-LESDC
Device Lot NumberE4120456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient Weight49 KG